Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 6, 2005, 2:25 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 2:25 PM CDT (19:25 UTC)
- Expired
- Apr 6, 2005, 2:45 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 061925
SVRLIX
MSC005-157-061945-
/O.NEW.KLIX.SV.W.0065.050406T1925Z-050406T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AMITE COUNTY IN SOUTHERN MISSISSIPPI
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 245 PM CDT
* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CROSBY...OR ABOUT 19 MILES NORTHWEST OF
LIBERTY...AND MOVING NORTHEAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
LAT...LON 3135 9117 3119 9106 3135 9071 3135 9080
3135 9099 3128 9107
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:00 AM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Apr 6, 7:00 AM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005
TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.
.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 72 55 / 80 30 10 10
BTR 78 65 72 55 / 80 30 00 10
MSY 76 67 76 60 / 80 30 00 00
GPT 72 68 72 63 / 90 50 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
TONIGHT.
&&
17Hazardous weather outlook, Apr 6, 10:30 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED APR 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1030 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM... ...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM... THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL... HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON. RIVER FLOODING... SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL INFORMATION. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR ACTIVATION IF NEEDED.
In the hours before
Local storm report, Apr 6, 12:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TORNADO 8 S BELLE CHASSE 29.73N 90.00W
04/06/2005 PLAQUEMINES LA EMERGENCY MNGR
TOUCHDOWN...4 HOUSES DAMAGED. POWER LINES DOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:46 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TORNADO 6 S BELLE CHASSE 29.76N 90.00W
04/06/2005 PLAQUEMINES LA EMERGENCY MNGR
TORNADO TOUCHDOWN...6 MILES SOUTH OG BELLE CHASE FERRY.
TREES AND BUILDING DAMAGED IN ONE QUARTER MIULE LENGTH BY
ONE EIGTH MILE WIDTH. ONE HOUSE DESTROYED...SEVERAL
DAMAGED. TREES BLOWN DOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:47 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TORNADO PORT FOURCHON 29.11N 90.19W
04/06/2005 LAFOURCHE LA AMATEUR RADIO
TORNADO TOUCHDOWN...NO INJURIES
&&
LBUCKLINLocal storm report, Apr 6, 12:49 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO VIOLET 29.90N 89.89W
04/06/2005 ST. BERNARD LA AMATEUR RADIO
BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
UNKNOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:56 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TORNADO 3 W BAY ST. LOUIS 30.31N 89.38W
04/06/2005 HANCOCK MS EMERGENCY MNGR
ROOF BLOWN OFF BUILDING.
&&
LBUCKLINLocal storm report, Apr 6, 1:04 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TORNADO MONTEGUT 29.47N 90.56W
04/06/2005 TERREBONNE LA AMATEUR RADIO
TORNADO SPOTTED.
&&
LBUCKLINThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:58 AM CDT | Tornado Warning | LIX | Pike | 62 min |
| Apr 6, 7:54 AM CDT | Tornado Warning | LIX | Pike, Walthall | 66 min |
| Apr 6, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 47 min |
| Apr 6, 8:53 AM CDT | Tornado Warning | LIX | Walthall | 22 min |
| Apr 6, 8:55 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 50 min |
| Apr 6, 8:58 AM CDT | Tornado Warning | LIX | Pike, Walthall | 32 min |
| Apr 6, 9:25 AM CDT | Tornado Warning | LIX | Amite, Pike | 35 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 63 min |
| Apr 6, 11:31 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 29 min |
| Apr 6, 11:58 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 62 min |
| Apr 6, 12:26 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 34 min |
| Apr 6, 12:50 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 25 min |
| Apr 6, 1:03 PM CDT | Tornado Warning | LIX | Jackson | 27 min |
| Apr 6, 1:20 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 25 min |
| Apr 6, 1:30 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Apr 6, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 22 min |
| Apr 6, 2:00 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Apr 6, 2:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 15 min |
| Apr 6, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 16 min |
| Apr 6, 3:26 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 34 min |
| Apr 6, 4:24 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 36 min |
| Apr 6, 6:09 PM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.